# SDR 99UAL900604

- Difficulty date: November 16, 1999
- Submitted: October 9, 2000
- Operation: Air carrier
- Aircraft: N7277U
- Make and model: Boeing 727222
- Aircraft serial: 21424
- Aircraft time: 61,217 hours, 34,920 cycles
- Engine: Pwa JT8D15
- Engine time: 27,466 hours, 40,113 cycles
- System (JASC): 4920 · APU Core Engine
- Part: Bearing
- Part number: 523587F96159
- Condition: Failed
- Location: Apu
- Part time: 204 hours, 310 cycles
- Stage of operation: TX
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: E

## Discrepancy

WHILE USING APU TO POWER AIRCRAFT, AIRCRAFT STARTED TO FILL WITH SMOKE.  APU MADE SEVERAL LOUD BANGS, APU WAS SHUT DOWN.  SMOKE CONTINUED FROM EXHAUST.  *S/D*  FRONT COMPRESSOR BEARING FAILED.  COMPRESSOR IMPELLER RUBBED HOUSING, FRONT SEAL DESTROYED CAUSING CONDITION.  METAL WAS FOUND IN GEARBOX FILTER SCREEN.
